dc.contributor.authorChan, Tony F.
dc.contributor.authorTai, Xue Cheng
dc.date.accessioned2009-05-12T08:57:35Z
dc.date.available2009-05-12T08:57:35Z
dc.date.copyright2003en_US
dc.date.issued2003
dc.identifier.citationChan, T. F., & Tai, X. C. (2003). Identification of discontinuous coefficients in elliptic problems using total variation regularization. SIAM Journal on Scientific Computing, 25(3), 881–904.en_US
dc.identifier.issn1095-7197en_US
dc.identifier.urihttp://hdl.handle.net/10220/4605
dc.description.abstractWe propose several formulations for recovering discontinuous coefficients in elliptic problems by using total variation (TV) regularization. The motivation for using TV is its well-established ability to recover sharp discontinuities. We employ an augmented Lagrangian variational formulation for solving the output-least-squares inverse problem. In addition to the basic output-least-squares formulation, we introduce two new techniques for handling large observation errors. First, we use a filtering step to remove as much of the observation error as possible. Second, we introduce two extensions of the output-least-squares model; one model employs observations of the gradient of the state variable while the other uses the flux. Numerical experiments indicate that the combination of these two techniques enables us to successfully recover discontinuous coefficients even under large observation errors.en_US
dc.format.extent24 p.en_US
dc.language.isoenen_US
dc.relation.ispartofseriesSIAM journal on scientific computingen_US
dc.rightsSIAM Journal on Scientific Computing @ 2003 Society for Industrial and Applied Mathematics (SIAM). The journal's website is located at http://siamdl.aip.org/vsearch/servlet/VerityServlet?KEY=SIAMDL&smode=results&sort=rel&maxdisp=25&threshold=0&pjournals=SIAMDL%2CMMSUBT%2CSJADAY%2CSMJMAP%2CSMJCAT%2CSJCODC%2CSJDMEC%2CSJISBI%2CSJMAAH%2CSJMAEL%2CSJNAAM%2CSJOPE8%2CSJOCE3%2CSIREAD%2CTPRBAU&possible1=Identification+of+discontinuous&possible1zone=article&OUTLOG=NO&viewabs=SJOCE3&key=DISPLAY&docID=1&page=0&chapter=0.en_US
dc.subjectDRNTU::Science::Mathematics::Analysis
dc.titleIdentification of discontinuous coefficients in elliptic problems using total variation regularizationen_US
dc.typeJournal Article
dc.contributor.schoolSchool of Physical and Mathematical Sciencesen_US
dc.identifier.openurlhttp://sfxna09.hosted.exlibrisgroup.com:3410/ntu/sfxlcl3?sid=metalib:ISI_WOS_XML&id=doi:&genre=&isbn=&issn=1064-8275&date=2003&volume=25&issue=3&spage=881&epage=904&aulast=Chan&aufirst=%20TF&auinit=TF&title=SIAM%20JOURNAL%20ON%20SCIENTIFIC%20COMPUTING&atitle=Identification%20of%20discontinuous%20coefficients%20in%20elliptic%20problems%20using%20total%20variation%20regularization
dc.identifier.doihttp://dx.doi.org/10.1137/S1064827599326020
dc.description.versionPublished versionen_US


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record